Steroid creams is mostly recommended by doctors and pundits when it comes to treating phimosis, but is it really safe? Well, no, according to a reddit user, who says:
Corticosteriods have a devastating effect on skin. Seconds after they are applied, the epidermis will start to atrophy. Old cells shrink, and new cells will tend to divide more slowly. Since it is not being replaced, the epidermis — the hard upper layer, will grow thinner. This seems counter-productive. When stretching, you want to promote growth, not inhibit it. However, corticosteroids have another important effect. The fibroblast cells in the dermis will also stop producing collagen. As the old collagen breaks down, the skin begins to resemble that of an elderly person. It becomes thinner, looser, and very pliable. Collagen production is suppressed for at least two weeks after application of a corticosteroid. If, during that time, you can stimulate some cell growth, you will have a long-term gain in skin surface area.